Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 55, NWS Tampa Bay, FL

April 25, 20095 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Apr 25, 2009, 8:15 PM EDT for 5 counties in Florida. It took effect at Apr 26, 2009, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2009, 8:15 PM EDT (00:15 UTC)
In effect from
Apr 26, 2009, 1:00 PM EDT
Expired
Apr 26, 2009, 7:00 PM EDT
In force
6 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 0.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2009-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2009-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2148 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 260015
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
815 PM EDT SAT APR 25 2009

...THE RED FLAG WARNING FOR TODAY HAS EXPIRED...

...A RED FLAG WARNING IS IN EFFECT FROM 1 PM EDT UNTIL 7 PM EDT ON
SUNDAY FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT.
THIS WARNING INCLUDES THE COUNTIES OF PASCO...HILLSBOROUGH...POLK...
MANATEE...SARASOTA...HARDEE...DESOTO...HIGHLANDS...CHARLOTTE AND
LEE COUNTIES...

.HIGH PRESSURE WILL REMAIN OVER WEST CENTRAL AND SOUTHWEST FLORIDA
WITH WARM DRY AIR REMAINING ACROSS THE AREA THROUGH THE WEEKEND.

FLZ049-051-052-055>057-060>062-065-261215-
/O.EXP.KTBW.FW.W.0054.000000T0000Z-090426T0000Z/
/O.UPG.KTBW.FW.A.0039.090426T1700Z-090426T2300Z/
/O.NEW.KTBW.FW.W.0055.090426T1700Z-090426T2300Z/
PASCO-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-
CHARLOTTE-LEE-
815 PM EDT SAT APR 25 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT SUNDAY...
...RED FLAG WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM
EDT SUNDAY. THE RED FLAG WARNING FOR TODAY IS NO LONGER IN EFFECT.

RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT FOR 4
OR MORE HOURS ON SUNDAY...ALONG WITH EASTERLY WINDS IN THE 10 TO
15 MPH RANGE. DISPERSION VALUES WILL ALSO REMAIN RATHER HIGH ON
SUNDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

FLZ039-042-043-048-260115-
/O.EXP.KTBW.FW.W.0054.000000T0000Z-090426T0000Z/
LEVY-CITRUS-SUMTER-HERNANDO-
815 PM EDT SAT APR 25 2009

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

HUMIDITY VALUES ACROSS THE REGION HAVE RISEN ABOVE CRITICAL VALUES
EARLY THIS EVENING SO THE RED FLAG WARNING HAS BEEN ALLOW TO EXPIRE.

$$


JCM
2 follow-up statements
000 
WWUS82 KTBW 260834
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
434 AM EDT SUN APR 26 2009

...A RED FLAG WARNING IS IN EFFECT FROM 1 PM EDT UNTIL 7 PM EDT
THIS AFTERNOON FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 
35 PERCENT. 
...A FIRE WEATHER WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR LOCATIONS SOUTH OF AND INCLUDING POLK AND
HILLSBOROUGH COUNTIES...

.HIGH PRESSURE WILL REMAIN OVER WEST CENTRAL AND SOUTHWEST
FLORIDA WITH WARM DRY AIR REMAINING ACROSS THE AREA INTO THE FIRST
PART OF THE WORK WEEK. BREEZY CONDITIONS WILL MAKE FOR VERY GOOD
TO EXCELLENT DISPERSIONS ACROSS THE AREA BOTH TODAY AND MONDAY.

FLZ039-042-043-048-262300-
/O.EXA.KTBW.FW.W.0055.090426T1700Z-090426T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-
434 AM EDT SUN APR 26 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 PM EDT THIS EVENING. 

RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT FOR
4 OR MORE HOURS ON THIS AFTERNOON...ALONG WITH EASTERLY WINDS IN
THE 10 TO 15 MPH RANGE. DISPERSION VALUES WILL ALSO BE EXCELLENT
IN THE AFTERNOON...COMBINING WITH THE DRY AIR TO MAKE FOR
DANGEROUS FIRE WEATHER CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

FLZ051-052-055>057-060>062-065-262300-
/O.NEW.KTBW.FW.A.0040.090427T1700Z-090427T2300Z/
/O.CON.KTBW.FW.W.0055.090426T1700Z-090426T2300Z/
HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-
CHARLOTTE-LEE-
434 AM EDT SUN APR 26 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY
AFTERNOON THROUGH MONDAY EVENING. A RED FLAG WARNING REMAINS IN
EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. 

RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT FOR
4 OR MORE HOURS THIS AFTERNOON...ALONG WITH EASTERLY WINDS IN THE
10 TO 15 MPH RANGE. EXPECT EXCELLENT DISPERSIONS TO COMBINE WITH
THE DRY AIR TO MAKE FOR DANGEROUS FIRE WEATHER CONDITIONS. 

RELATIVE HUMIDITIES WILL BE A LITTLE HIGHER MONDAY
AFTERNOON...HOWEVER EXPECT THEM TO STILL DROP BELOW 35 PERCENT.
COMBINED WITH ANOTHER DAY OF EXCELLENT DISPERSIONS...ANOTHER DAY
OF DANGEROUS FIRE WEATHER CONDITIONS APPEARS LIKELY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

FLZ049-262300-
/O.CON.KTBW.FW.W.0055.090426T1700Z-090426T2300Z/
PASCO-
434 AM EDT SUN APR 26 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING. 

RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT FOR
4 OR MORE HOURS THIS AFTERNOON...ALONG WITH EASTERLY WINDS IN THE
10 TO 15 MPH RANGE. EXPECT EXCELLENT DISPERSIONS TO COMBINE WITH
THIS DRY AIR TO MAKE FOR DANGEROUS FIRE WEATHER CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$
000 
WWUS82 KTBW 261735
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
135 PM EDT SUN APR 26 2009

...A RED FLAG WARNING IS IN EFFECT TODAY UNTIL 7 PM EDT FOR LONG
DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT AND HIGH DISPERSIONS.

...A RED FLAG WARNING IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR LOCATIONS SOUTH OF AND INCLUDING POLK AND
HILLSBOROUGH COUNTIES FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY
BELOW 35 PERCENT AND HIGH DISPERSIONS.

.HIGH PRESSURE WILL REMAIN OVER WEST CENTRAL AND SOUTHWEST
FLORIDA WITH WARM DRY AIR REMAINING ACROSS THE AREA INTO THE
FIRST PART OF THE WORK WEEK. BREEZY CONDITIONS WILL MAKE FOR VERY
GOOD TO EXCELLENT DISPERSIONS ACROSS THE AREA BOTH TODAY AND
MONDAY.

FLZ051-052-055>057-060>062-065-262330-
/O.UPG.KTBW.FW.A.0040.090427T1700Z-090427T2300Z/
/O.NEW.KTBW.FW.W.0056.090427T1700Z-090427T2300Z/
/O.CON.KTBW.FW.W.0055.000000T0000Z-090426T2300Z/
HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-
CHARLOTTE-LEE-
135 PM EDT SUN APR 26 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM
EDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT FOR 4
OR MORE HOURS THIS AFTERNOON...ALONG WITH EASTERLY WINDS IN THE 10
TO 15 MPH RANGE. EXPECT EXCELLENT DISPERSIONS TO COMBINE WITH THE
DRY AIR TO MAKE FOR DANGEROUS FIRE WEATHER CONDITIONS.

RELATIVE HUMIDITIES WILL BE A LITTLE HIGHER MONDAY AFTERNOON...
HOWEVER EXPECT THEM TO STILL DROP BELOW 35 PERCENT. COMBINED WITH
ANOTHER DAY OF EXCELLENT DISPERSIONS AND ANOTHER DAY OF DANGEROUS
FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

FLZ039-042-043-048-049-262300-
/O.CON.KTBW.FW.W.0055.000000T0000Z-090426T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-
135 PM EDT SUN APR 26 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 35 PERCENT FOR
4 OR MORE HOURS THIS AFTERNOON...ALONG WITH EASTERLY WINDS IN THE
10 TO 15 MPH RANGE. DISPERSION VALUES WILL ALSO BE EXCELLENT IN
THE AFTERNOON...COMBINING WITH THE DRY AIR TO MAKE FOR DANGEROUS
FIRE WEATHER CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 25, 7:30 PM EDT, 45 minutes earlier.

Area forecast discussion, Apr 25, 7:30 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
730 PM EDT SAT APR 25 2009

.DISCUSSION...VERY NICE AND ENJOYABLE WEATHER CONDITIONS CONTINUE
TONIGHT AND ON SUNDAY WITH HIGH PRESSURE RIDGE WELL IN CONTROL OF
THE AREA. CURRENT BRISK WINDS WILL RELAX TONIGHT.

AFTERNOON FORECAST PACKAGE LOOKS GOOD AND NO SIGNIFICANT CHANGES ARE
NECESSARY FOR THE EVENING UPDATE.

.PREVIOUS SHORT TERM DISCUSSION...

.SHORT TERM (TONIGHT-MONDAY)...SURFACE HIGH PRESSURE WILL RIDGE
ACROSS THE AREA FROM THE NORTHEAST THROUGH MONDAY WITH UPPER RIDGING
IN PLACE OVER THE AREA THROUGH THE PERIOD. GENERALLY EASTERLY FLOW
WILL KEEP WARM TEMPERATURES IN PLACE WITH LOWER LEVEL MOISTURE
INCREASING THROUGH THE WEEKEND. HIGHS ARE EXPECTED IN THE MID 80S TO
AROUND 90 EACH AFTERNOON WITH LOWS CONTINUING IN THE UPPER 50S NORTH
AND INTERIOR...TO THE MID 60S NEAR THE COAST EACH MORNING.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED AT ALL TERMINAL SITES DURING
THE NEXT 24 HOURS.

&&

.MARINE...EASTERLY WINDS SURGE THIS EVENING OVER THE COASTAL WATERS
TO NEAR SCEC...MAINLY OFFSHORE. THE INCREASE IN WINDS WILL
DIMINISH THROUGH THE LATE MORNING AND AFTERNOON HOURS SUNDAY...BUT
THEN INCREASE AGAIN IN THE LATE EVENING. A SMALL CRAFT EXERCISE
CAUTION IS IN EFFECT LATE TONIGHT FOR THE OFFSHORE WATERS.

&&

.FIRE WEATHER...RED FLAG WARNING IN EFFECT SUNDAY AFTERNOON FOR
CRITICAL HUMIDITIES BUT MAINLY FROM THE TAMPA BAY AREA SOUTH. WINDS
COULD ALSO SURGE TO AROUND 15 MPH IN THE AFTERNOON HOURS. THEN ON
MONDAY AFTERNOON MOST AREAS COULD EXPERIENCE 1-3 HOURS OF CRITICAL
HUMIDITIES.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM TO 7 PM EDT SUNDAY FOR
     CHARLOTTE-DE SOTO-HARDEE-HIGHLANDS-HILLSBOROUGH-LEE-MANATEE-
     PASCO-POLK-SARASOTA.

GULF WATERS...SMALL CRAFT EXERCISE CAUTION FROM 11 PM EDT THIS
     EVENING THROUGH SUNDAY MORNING FOR BONITA BEACH TO ENGLEWOOD
     OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60
     NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.

&&

DISCUSSION/SHORT TERM...REYNES/COLSON
LONG TERM/AVIATION...MCMICHAEL
Hazardous weather outlook, Apr 25, 4:03 AM EDT, 16 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
403 AM EDT SAT APR 25 2009

FLZ039-042-043-048>052-055>057-060>062-065-251400-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
403 AM EDT SAT APR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
DRY AND HOT AIR ACROSS THE REGION TODAY WILL BRING LOW RELATIVE
HUMIDITIES THIS AFTERNOON ACROSS ALL BUT THE IMMEDIATE COASTAL
REGIONS. THESE CONDITIONS WILL COMBINE WITH BREEZY WINDS TO MAKE
FOR DANGEROUS FIRE WEATHER CONDITIONS. THUS A RED FLAG WARNING IS
IN EFFECT.

...WIND AND SEA IMPACT...
HIGH PRESSURE JUST NORTH OF THE REGION IS BRINGING SOME STRONGER
WINDS ACROSS THE SOUTHERN GULF WATERS THIS MORNING...PROMPTING
SMALL CRAFT EXERCISE CAUTION HEADLINES THERE. TONIGHT...EXPECT
STRONGER WINDS OVER ALL OF THE GULF WATERS. WINDS MAY REACH SMALL
CRAFT ADVISORY LEVELS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...FIRE WEATHER IMPACT...
DRY AIR WILL CONTINUE ACROSS THE REGION FOR THE NEXT FEW DAYS.
AFTERNOON RELATIVE HUMIDITIES AGAIN LIKELY WILL BOTTOM OUT IN A
CRITICAL RANGE FOR DANGEROUS FIRE WEATHER CONDITIONS. A FIRE
WEATHER WATCH IS IN EFFECT FOR SUNDAY AFTERNOON AND MAY AGAIN BE
NECESSARY MONDAY AFTERNOON.

...WIND AND SEA IMPACT...
WITH THE HIGH PRESSURE SYSTEM TO OUR NORTH...EXPECT SURGES OF
WINDS TO SMALL CRAFT EXERCISE CAUTION OR EVEN ADVISORY LEVELS EACH
OF THE NEXT FEW NIGHTS OVER THE GULF WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

SHARP

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 4:34 AM EDTFire Weather WatchTBWDeSoto, Hardee, Highlands, Polk9 hr
Apr 26, 1:35 PM EDTRed Flag WarningTBWDeSoto, Hardee, Highlands, Pinellas, Polk29 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.